MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 STRAIGHT 1 TIP 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 STRAIGHT 1 TIP 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681810
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned, and the lot number was confirmed with the packaging returned with the device and the device hub.During visual inspection, the catheter shaft was kinked 41.5 cm, 128 cm and 141.1cm from the proximal of the hub.The catheter tip was intact.The catheter hub was intact.The hub flow path appeared to be clear.During functional inspection, a 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.The catheter could not be flushed initially, a demo guidewire was attempted to be inserted into the catheter, there was a blockage felt in the proximal shaft.An attempt to insert the patency mandrel was made; however, the mandrel could not be advanced.The patency mandrel was attempted to be inserted distally; however, the distal shaft was stretched and could not be inserted.The catheter was submerged in warm water in an attempt to free the blockage.The process was repeated but the device could not be flushed and guidewire could not be advanced.The blockage was felt 6.1cm from the proximal of the hub.The shaft was cut at 6.1 cm and the patency mandrel was inserted into the hub and advanced with slight force, material exited the shaft.The material was sent for ftir (fourier transform infrared spectroscopy) testing.The catheter shaft was cut and the inner lining was seen to be peeling.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damages noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient and flush was given to the catheter prior to guidewire insertion.The event description indicated the device was within the patient when the issue occurred.Cas (carotid artery stenting) was performed for internal carotid artery stenosis.Because the stenosis part was long and the lesion extended intracranially, a stent was inserted.At that time, the physician inserted the guidewire into the hub of the microcatheter but felt resistance in the part which was a little distal from the hub.When the microcatheter was removed and same product was newly opened and used, there was no problem.The catheter shaft was seen to be kinked in multiple areas and was stretched.The catheter could not be flushed initially, a demo guidewire was attempted to be inserted into the catheter, there was a blockage felt in the hub/proximal shaft.An attempt to insert the patency mandrel was made; however, the mandrel could not be advanced.The patency was attempted to be inserted distally; however, the distal shaft was stretched and could not be inserted.The catheter was submerged in warm water in an attempt to free the blockage.The process was repeated but the device could not be flushed and guidewire could not be advanced.The blockage was felt 6.1 cm from the proximal of the hub.The shaft was cut at 6.1 cm and the patency mandrel was inserted into the hub and advanced with slight force, material exited the shaft.The material was compared to ptfe (polytetrafluoroethylene), ldpe (low density polyethylene) and grilamid and was not related.The unknown material was most likely polystyrene.The source of the material cannot be determined.A 100% patency mandrel check is carried out at the final station in the manufacturing process prior to pouching, the patency check would identify any blockage in the catheter lumen.The catheter shaft was cut and the inner layer was seen to be peeling.The catheter inner layer was most likely damaged when the resistance was felt during the procedure and analysis.The as reported events of catheter difficulty advancing guidewire and catheter hub friction and as analyzed events of catheter shaft kinked/bent, catheter hub friction, device difficult to flush, catheter difficulty advancing guidewire, catheter shaft stretched.Catheter shaft block/occluded and catheter pfte inner lining peeling will be assigned procedural factors the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The catheter (subject device) was returned for analysis and was examined.During device investigation and analysis, it was discovered that catheter (subject device) ptfe inner lining was identified in the shaft.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.

Brand Name
EXCELSIOR SL-10 STRAIGHT 1 TIP 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20735713
Report Number3008881809-2024-00552
Device Sequence Number8649479
Product Code DQY
UDI-Device Identifier04546540688200
UDI-Public(01)04546540688200(17)250925(10)24549356
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2025
Device Catalogue NumberM0031681810
Device Lot Number24549356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHIKAI14 GUIDEWIRE (ASAHI INTEC); WINGSPAN STENT (STRYKER)
Patient SexMale